MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX NMIC-304; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX NMIC-304; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT
Model Number 448486
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0210495.Medical device expiration date: 2021-08-31.Device manufacture date: 2020-07-28.Medical device lot #: 0245325.Medical device expiration date: 2021-09-30.Device manufacture date: 2020-09-01.Medical device lot #: 0282502.Medical device expiration date: 2021-10-31.Device manufacture date: 2020-10-08.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that while testing with bd phoenix¿ nmic-304 there was false resistance.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This complaint is for false resistant carbapenem results when using phoenix panel nmic 304 (448486) batches 0210495, 0245325 and 0282502.The customer provided lab report results, binary files and isolate returns for investigation.Five retention panels from a separate batch of this panel type nmic 304 (448486) were used to test each of the five isolates provided by the customer.Ertapenem (etp) was tested with escherichia coli 1598m.Imipenem (ipm) was tested with escherichia coli 0168m.Imipenem (ipm) was tested with escherichia coli 108m.Ertapenem (etp) was tested with proteus mirabilis 2348m.Ertapenem (etp) was tested with escherichia coli 0013m.The five panels yielded sensitive results per the package insert.Two retention panels from complaint batch 0282502 were used to test ertapenem (etp) using clinical isolate escherichia coli 1598m, where both yielded sensitive results per the package insert.Two retention panels from complaint batch 0245325 were used to test ertapenem (etp) using clinical isolate escherichia coli 0013m, where both yielded sensitive results per the package insert.Eight retention panels from complaint batch 0210495 were used.Imipenem (ipm) was tested with escherichia coli 0168m.Imipenem (ipm) was tested with escherichia coli 108m.Ertapenem (etp) was tested with proteus mirabilis 2348m.Ertapenem (etp) was tested with escherichia coli 0013m.All panels yielded sensitive results per the package insert.This complaint is not confirmed.A review of quality notifications revealed no quality notifications generated on any of the three complaint batches.A review of complaints revealed no complaints generated on any of the three complaint batches.Complaint trending was performed and no trends were identified for this defect.Bd id/ast plant quality will continue to monitor for trends associated with this defect and take action as necessary.

Brand Name
BD PHOENIX NMIC-304
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11333244
Report Number1119779-2021-00305
Device Sequence Number19120374
Product Code LON
UDI-Device Identifier30382904484867
UDI-Public30382904484867
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K032299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number448486
Device Catalogue Number448486
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1